Alert archive / Washington / Gale Warnings in 2015

Gale Warning 65, NWS Seattle, WA

November 23, 2015

NWS Seattle, WA issued this gale warning at Nov 23, 2015, 2:32 AM PST. It took effect at Nov 23, 2015, 12:00 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2015, 2:32 AM PST (10:32 UTC)
In effect from
Nov 23, 2015, 12:00 PM PST
Expired
Nov 23, 2015, 2:43 PM PST
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WHUS76 KSEW 231032
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
232 AM PST MON NOV 23 2015

PZZ150-231845-
/O.UPG.KSEW.GL.A.0035.151123T2100Z-151124T1100Z/
/O.NEW.KSEW.SC.Y.0244.151123T2100Z-151124T1300Z/
/O.CAN.KSEW.GL.A.0036.151124T1500Z-151125T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
232 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
PST TUESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST WIND 15 TO 25 KT LATE THIS AFTERNOON AND THIS
  EVENING.

* SWELL...WEST SWELL BUILDING TO 12 FEET AT 11 SECONDS LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-231145-
/O.CAN.KSEW.GL.A.0036.151124T1500Z-151125T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
232 AM PST MON NOV 23 2015

...GALE WATCH IS CANCELLED...

GALE FORCE WINDS DO NOT APPEAR LIKELY THROUGH WEDNESDAY MORNING.

$$

PZZ134-231145-
/O.CAN.KSEW.GL.A.0036.151124T1500Z-151125T1200Z/
ADMIRALTY INLET-
232 AM PST MON NOV 23 2015

...GALE WATCH IS CANCELLED...

GALE FORCE WINDS DO NOT APPEAR LIKELY THROUGH WEDNESDAY MORNING.

$$

PZZ170-173-231845-
/O.UPG.KSEW.GL.A.0035.151123T2100Z-151124T1100Z/
/O.NEW.KSEW.GL.W.0065.151123T2000Z-151124T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
232 AM PST MON NOV 23 2015

...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* COMBINED SEAS...BUILDING TO 12 TO 15 FEET WITH A DOMINANT
  PERIOD OF 11 SECONDS.

* WIND...NORTHWEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ176-231845-
/O.UPG.KSEW.GL.A.0035.151123T2100Z-151124T1100Z/
/O.NEW.KSEW.SC.Y.0244.151123T1500Z-151124T1300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
232 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST 20 TO 30 KNOTS.

* SWELL...NORTHWEST SWELL BUILDING TONIGHT TO 13 TO 16 FEET WITH A
  DOMINANT PERIOD OF 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-231845-
/O.UPG.KSEW.GL.A.0035.151123T2100Z-151124T1100Z/
/O.NEW.KSEW.SC.Y.0244.151123T2100Z-151124T1300Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
232 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTHWEST WIND 15 TO 25 KT LATE THIS AFTERNOON AND THIS
  EVENING.

* SWELL...WEST SWELL BUILDING TO 12 FEET AT 11 SECONDS LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-231845-
/O.NEW.KSEW.RB.Y.0033.151124T0400Z-151125T0000Z/
GRAYS HARBOR BAR-
232 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 8 PM THIS
EVENING TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST TUESDAY. 

* COMBINED SEAS...10 TO 12 FEET.

* BAR CONDITION...ROUGH.

* FIRST MAXIMUM EBB...215 PM PST. THIS WILL BE A VERY STRONG EBB.

* SECOND MAXIMUM EBB...245 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ131-231845-
/O.EXB.KSEW.GL.A.0036.151124T1400Z-151125T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
232 AM PST MON NOV 23 2015

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. 

* WIND WAVES...5 TO 7 FEET.

* WIND...NORTHEAST 30 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$

PZZ132-133-231845-
/O.EXT.KSEW.GL.A.0036.151124T1400Z-151125T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
232 AM PST MON NOV 23 2015

...GALE WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

* WIND WAVES...5 TO 7 FEET.

* WIND...NORTHEAST 30 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
251 
WHUS76 KSEW 231849
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1049 AM PST MON NOV 23 2015

PZZ170-173-240415-
/O.CON.KSEW.GL.W.0065.151123T2000Z-151124T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
1049 AM PST MON NOV 23 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* COMBINED SEAS...BUILDING TO 12 TO 15 FEET WITH A DOMINANT PERIOD 
  OF 11 SECONDS. 

* WIND...NORTHWEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-240415-
/O.CON.KSEW.RB.Y.0033.151124T0400Z-151125T0000Z/
GRAYS HARBOR BAR-
1049 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 4 PM PST TUESDAY...

* COMBINED SEAS...10 TO 12 FEET.

* BAR CONDITION...ROUGH.

* FIRST MAXIMUM EBB...215 PM PST. THIS WILL BE A VERY STRONG EBB.

* SECOND MAXIMUM EBB...245 AM PST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ176-240415-
/O.CON.KSEW.SC.Y.0244.000000T0000Z-151124T1300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1049 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY...

* WIND...NORTHWEST 20 TO 30 KNOTS.

* SWELL...NORTHWEST SWELL BUILDING TONIGHT TO 13 TO 16 FEET WITH A 
  DOMINANT PERIOD OF 12 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-240415-
/O.CON.KSEW.SC.Y.0244.151123T2100Z-151124T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1049 AM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY...

* WIND...NORTHWEST WIND 15 TO 25 KT LATE THIS AFTERNOON AND THIS 
  EVENING. 

* SWELL...WEST SWELL BUILDING TO 12 FEET AT 11 SECONDS LATE 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131>133-240415-
/O.CON.KSEW.GL.A.0036.151124T1400Z-151125T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1049 AM PST MON NOV 23 2015

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING...

* WIND WAVES...5 TO 7 FEET.

* WIND...NORTHEAST 30 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING
THEIR PLANS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
673 
WHUS76 KSEW 232243
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
243 PM PST MON NOV 23 2015

PZZ170-173-240645-
/O.CAN.KSEW.GL.W.0065.000000T0000Z-151124T0600Z/
/O.EXA.KSEW.SC.Y.0244.000000T0000Z-151124T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
243 PM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST TUESDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES 2
  TO 4 FEET FOR THE NEAR SHORE WATERS...AND NORTHWEST WIND 20 TO
  20 KNOTS FOR THE OUTER COASTAL WATERS WITH WIND WAVES 3 TO 5
  FEET. SWELL BUILDING TO 11 TO 15 FEET OVERNIGHT...HIGHEST
  NORTHWEST PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131>133-240645-
/O.UPG.KSEW.GL.A.0036.151124T1400Z-151125T1800Z/
/O.NEW.KSEW.GL.W.0066.151124T1500Z-151125T1700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
243 PM PST MON NOV 23 2015

...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 9 AM PST WEDNESDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* TIMING...FRASER OUTFLOW WILL DEVELOP TUESDAY MORNING.

* WIND WAVES...4 TO 6 FT.

* WIND...NORTHEAST 25 TO 40 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-240645-
/O.CON.KSEW.RB.Y.0033.151124T0400Z-151125T0000Z/
GRAYS HARBOR BAR-
243 PM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 8 PM
THIS EVENING TO 4 PM PST TUESDAY...

* COMBINED SEAS...BUILDING TO 11 FEET OVERNIGHT.

* BAR CONDITION...ROUGH.

* FIRST MAXIMUM EBB...245 AM PST TUE. 

* SECOND MAXIMUM EBB...300 PM PST TUESDAY WHICH WILL BE A VERY
  STRONG EBB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-156-176-240645-
/O.CON.KSEW.SC.Y.0244.000000T0000Z-151124T1300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
243 PM PST MON NOV 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST TUESDAY...

* WIND...NORTHWEST WIND 15 TO 25 KT EXCEPT 20 TO 30 KNOTS FOR THE
  OUTER WATERS. WIND WAVES 2 TO 5 FEET.

* SWELL...SWELL BUILDING TO 11 TO 15 FEET OVERNIGHT...HIGHEST
  NORTHWEST PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 22, 9:20 PM PST, 5 hours 12 minutes earlier.

Area forecast discussion, Nov 22, 9:20 PM PST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
920 PM PST SUN NOV 22 2015

CORRECTED ISSUANCE TIME.

..SYNOPSIS...A COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON
MONDAY AFTERNOON AND EVENING. A COLD UPPER LEVEL TROUGH WILL MOVE
OVER THE REGION MONDAY NIGHT AND TUESDAY. COLD WINDY FRASER OUTFLOW
WILL DEVELOP AROUND DAYBREAK TUESDAY. THE SNOW LEVEL WILL DROP TO
AROUND 500 FEET AND SNOW SHOWERS WILL BE POSSIBLE IN THE LOWLANDS
TUESDAY. HIGH PRESSURE WILL KEEP THE WEATHER DRY WEDNESDAY THROUGH
NEXT WEEKEND.

&&

.SHORT TERM...HIGH PRESSURE FROM AROUND BANFF ALBERTA SOUTHWARD
THROUGH THE ROCKIES OF EASTERN IDAHO...WESTERN WYOMING AND WESTERN
COLORADO IS BREAKING DOWN THIS EVENING AS A COLD FRONT THAT NOW SITS
FROM NEAR JUNEAU ALASKA SW INTO THE NORTH PACIFIC DROPS SOUTHEAST.
AN UPPER LEVEL RIDGE EXTENDING FROM 40N 160W NE INTO CENTRAL ALASKA
IS AMPLIFYING IN RESPONSE TO A VERY STRONG AND DEEP SYSTEM IN THE
BERING SEA. THIS WILL DRIVE THE FRONT SOUTHEASTWARD...DEVELOP STRONG
AND COLD HIGH PRESSURE OVER THE YUKON AND NORTHERN BRITISH
COLUMBIA...AND CAUSE THE UPPER TROUGH THAT NOW SITS NEAR THE SURFACE
FRONT TO BUCKLE INTO A 530 DAM 500 MB LOW OVER THE WASHINGTON
COASTAL WATERS BY TUESDAY MORNING. WHILE THE PATTERN CHANGE HAS BEEN
WELL ADVERTISED BY THE MODELS FOR SEVERAL DAYS NOW...THE ONE TREND
THAT HAS BEEN SEEN IS TO NOT DEEPEN THE UPPER LOW OVER OUR AREA
QUITE AS MUCH...NOT DEVELOP THE ARCTIC HIGH TO THE NORTH AS
MUCH...AND TO NOT BRING QUITE AS MUCH COLD AIR WEST OF THE CASCADES
AND INTO WESTERN WASHINGTON AS WAS THOUGHT A COUPLE DAYS AGO.

FIRST FOR MONDAY...IT APPEARS THAT PRECIPITATION WITH THE INCOMING
FRONT WILL REACH THE NORTH COAST DURING THE MORNING HOURS AND PUSH
INTO THE INTERIOR LATE IN THE AFTERNOON. WITH AN INCREASE IN MID AND
HIGH CLOUDINESS TONIGHT...TEMPERATURES WILL BE NOT QUITE AS COLD
MONDAY MORNING AS THEY HAVE BEEN FOR THE PAST COUPLE OF
NIGHTS...WITH LOWS IN THE UPPER 20S TO MID 30S. BY THE TIME
PRECIPITATION STARTS...TEMPERATURES WILL BE IN THE LOWER TO MID 40S.

THERE CONTINUES TO BE A RISK OF SOME LOWLAND SNOW ON HIGHER HILLTOPS
IN THE INTERIOR...ALONG WITH AREAS ON THE NORTH SLOPES OF THE
OLYMPICS AND IN THE NORTH INTERIOR LATE MONDAY NIGHT INTO TUESDAY.
BUT THE THREAT FOR SIGNIFICANT ACCUMULATIONS DURING THIS EVENT
APPEARS TO BE MINIMAL AS CONDITIONS WILL BEGIN DRYING AS THE COLD
AIR ARRIVES ACROSS NORTHERN PORTIONS OF THE AREA AND SNOW LEVELS
FROM ABOUT EVERETT SOUTHWARD IN THE INTERIOR WILL LIKELY STAY ABOVE
ABOUT 500 FEET LATE MONDAY NIGHT INTO TUESDAY.

A MORE SIGNIFICANT THREAT OF HAZARDOUS WEATHER WILL BE IN THE FORM
OF WIND IN WESTERN WHATCOM COUNTY AND IN THE SAN JUAN ISLANDS FROM
TUESDAY MORNING THROUGH TUESDAY NIGHT AS OUTFLOW SPREADS FROM THE
FRASER RIVER VALLEY SOUTHWESTWARD ACROSS THE SAN JUAN ISLANDS THEN
INTO THE WATERS OF THE NORTH INTERIOR AND EASTERN STRAIT OF JUAN DE
FUCA. THE FORECAST PRESSURE GRADIENTS FROM THE NAM12 FOR TUESDAY
PEAKS AT NEARLY 19 MB FROM WILLIAMS LAKE BC TO BELLINGHAM WA. THE
SLIGHTLY WEAKER GFS PEAKS THE GRADIENT AT 17 MB. THE 18Z CANADIAN
2.5 KM RESOLUTION LAM MODEL SHOWS WINDS GREATER THAN 33 KT WITH
GUSTS HIGHER THAN 48 KT IN WESTERN WHATCOM COUNTY NEAR THE
WATER...AT LUMMI ISLAND...AND IN THE SAN JUAN ISLANDS AROUND ROSARIO
STRAIT. BASED ON THE FORECAST PRESSURE GRADIENTS AND THE LAM
MODEL...WILL ISSUE A HIGH WIND WATCH FOR LATE MONDAY NIGHT THROUGH
TUESDAY NIGHT FOR WESTERN WHATCOM COUNTY AND THE SAN JUAN ISLANDS.

CONDITIONS WILL DRY OUT TUESDAY NIGHT AS MODIFIED ARCTIC AIR MOVES
INTO THE AREA. DRY AND RATHER COLD CONDITIONS CAN BE EXPECTED TO
LAST INTO THE THANKSGIVING DAY HOLIDAY AND BEYOND.

THE SHORT TERM FORECAST IS BEING UPDATED TO HOIST THE HIGH WIND
WATCH FOR PORTIONS OF THE NORTH INTERIOR...AND TO REFINE
PRECIPITATION AMOUNTS AND TYPES ACROSS THE AREA MONDAY THROUGH
TUESDAY. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...INTO THE END
OF THE WEEK A STRONG UPPER RIDGE OVER THE NORTHEAST PACIFIC
GRADUALLY WEAKENS AND AN UPPER LOW OVER CALIF AND THE GREAT BASIN
ERODES THE RIDGE FROM THE SOUTH. BUT THE NORTHEAST FLOW IN THE LOW
LEVELS AND ALOFT SHOULD KEEP THE WEATHER DRY INTO THE WEEKEND. THE
OFFSHORE FLOW COULD DECREASE BY NEXT WEEKEND TO THE POINT WHERE AIR
QUALITY DEGRADES...BUT WITH LOW PRESSURE ALONG THE NRN CALIF AND ORE
COAST AND HIGH PRESSURE INLAND IT IS ALSO POSSIBLE THAT VENTILATION
WILL OVERCOME THE EXTRA HOLIDAY WOODSMOKE AND THE INVERSION THAT
SHOULD EVENTUALLY DEVELOP.

&&

.AVIATION...AN UPPER LEVEL TROUGH WILL DIVE IN OUT OF THE NW ON MON.
IN ADVANCE OF THE TROUGH...MOISTURE AND LIFT WILL INCREASE. FROM NOW
THROUGH MONDAY MORNING...THIS WILL LEAD TO INCREASING AND THICKENING
MID-LEVEL CLOUDS. A COLD FRONT WILL ARRIVE OUT OF THE NW LATER
MONDAY...LEADING TO THE DEVELOPMENT OF SHOWERS ON MON AFT AND
EVNG...ALONG WITH CIGS LOWERING INTO THE 010-020 RANGE ON MON EVNG.

KSEA...VFR CONDS UNTIL ABT 21Z ON MON...WITH THICKENING MID-LEVEL
CLOUDS. THE MID-LEVEL CLOUDS WILL PRECLUDE FOG DEVELOPMENT LATER
TONIGHT. LIGHT WINDS UNDER 6 KT FOR THE REST OF TONIGHT...THEN A
LIGHT SOUTH WIND DEVELOPING EARLY MON MORNING. CIGS QUICKLY LOWERING
FROM 21Z-02Z ON MON AFTN...WITH SHOWER DEVELOPMENT AROUND SUNSET.
CIGS AS LOW AS 010 FOR A BRIEF TIME DURING SHOWER ACTIVITY ON MON
EVNG.		HANER

&&

.MARINE...A COLD FRONT WILL ARRIVE FROM THE NW ON MON AFTN FOLLOWED
BY A TURN TO NW WIND...BUT THE BIGGEST PUNCH OF WIND WILL BE OVER
THE OUTER COASTAL WATERS...MORE THAN 10 NM OFFSHORE. MIGHT NOT GET
GALE FORCE WINDS CLOSE TO SHORE. THEN STRONG FRASER OUTFLOW WILL
DEVELOP ON TUE...BRINGING GALE-FORCE NORTHEASTERLIES FROM THE
NORTHERN INLAND WATERS TO THE WEST ENTRANCE...WITH A BRIEF PERIOD A
GALE NORTHERLIES POSSIBLE IN ADMIRALTY INLET. HAVE ISSUED A ROUND OF
GALE WATCHES TO COVER THE FRASER OUTFLOW.	HANER

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED FOR THE NEXT SEVEN DAYS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR SAN JUAN COUNTY-WESTERN WHATCOM COUNTY.

PZ...GALE WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60
     NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10
     NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10
     TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM.

     GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     GALE WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING FOR
     EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-NORTHERN
     INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
     ADMIRALTY INLET.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 8:53 PM PSTGale WatchSEW18 hr
Nov 22, 9:04 PM PSTHigh Wind WatchSEWSan Juan16 hr
Nov 23, 2:32 AM PSTSmall Craft Advisory for Rough BarSEW47 hr
Nov 23, 2:32 AM PSTSmall Craft AdvisorySEW68 hr
Nov 23, 12:36 PM PSTWind AdvisorySEWSan Juan39 hr
Nov 23, 2:43 PM PSTGale WarningSEW42 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.